Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


eyebrows & lashes loss
Mar 22, 2008

Dear Dr Bob,

First thank you for this forum that I just came across today (I should have done it 3 years ago when I started the medication with a combo of Stoctrin and Truvada). The result was very good in regards of my undetected viral and other things, just months after I started the med. But a year after that, suddenly some part of my eyebrows, the beginning and the end parts just disappearing (that left me with some left eyebrows in the middle which then I have to help with make ups) and about 6 months ago my left eyelashes start to disappear. I had once check to a skin doctor, but I still feel that going for eyebrows issues are just to vain, so I stopped. Then, the skin specialist assumption was it could probably the effect of my newer immune system or immunity. My questions are, is it still possible for me to grow back my eyebrows after 'balding' for about more than a year...like if I change the medication? Thank you kindly for your attention, and again thank you for this open forum. Yours sincerely, (please withhold my name)

Response from Dr. Frascino

Hello "name withheld",

Hair loss can be a side effect of some HIV medications, such as 3TC (Epivir) and FTC (Emtriva). Emtriva is a component of Truvada and consequently this could be related to your problem. However, there are multiple other potential causes for hair loss as well. A dermatologist is the correct specialist to help you sort this out. If it is a medication side effect, will the hair grow back if you stop or switch the offending medication? Yep! However, talk to your HIV specialist before considering any changes.

Good luck!

Dr. Bob


Previous
I need Peace of Mind-Please Help
Next
Travel -facts

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement